MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reocclusion (1985); Thrombosis (2100)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed 1 additional reocclusion complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study devices, to the procedure, and to the av access circuit.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesions located in the cephalic vein outflow in the left upper arm.Approximately 4 months after the index procedure, the patient¿s target lesions were reportedly reoccluded.A revascularization was performed via percutaneous angioplasty (pta) and the hcp deemed it was successful.The investigator assessed that the event was possibly related to the study devices, to the procedure, and to the av access circuit.The samples were discarded by the user facility and are not available for evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2018-00087.
 
Additional Manufacturer Narrative
Additional information: the event problem code, 2100 - thrombosis, was added.Corrected data: the event description was changed from "it was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesions located in the cephalic vein outflow in the left upper arm.Approximately 4 months after the index procedure, the patient¿s target lesions were reportedly reoccluded.A revascularization was performed via percutaneous angioplasty (pta) and the hcp deemed it was successful.The investigator assessed that the event was possibly related to the study devices, to the procedure, and to the av access circuit.The samples were discarded by the user facility and are not available for evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2018-00087." to "it was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesions located in the cephalic vein outflow in the left upper arm.Approximately 4 months after the index procedure, the patient¿s target lesion were reportedly reoccluded.A revascularization was performed via percutaneous angioplasty (pta) and the hcp deemed it was successful.Approximately 6 months after the index procedure, the patient's target lesion was reportedly reoccluded again.A second revascularization was performed via pta and the hcp deemed it successful.Approximately 9 months after the index procedure, a thrombosis was present in the av access site.The hcp abandoned the access site and placed a temporary catheter in the right arm.The investigator assessed that the event was possibly related to the study devices and to the av access circuit, but definitely related to the index procedure.The samples were discarded by the user facility and are not available for evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2018-00087." the relevant tests and lab data field was changed from "on (b)(6) 2018, reintervention via pta was performed on tl1 and tl2." to "on (b)(6) 2018, reintervention via pta was performed on tl1.On (b)(6) 2018, reintervention via pta was performed on tl1 and tl2.On 03-aug-2018, new access site created in right arm with temporary catheter." the eval codes & desc codes were changed to align with fda guidance that became effective on july 6th, 2018.The following eval codes 3263 and 3317 were replaced with 4115, 3331, and 4110.The conclusion code 92 was replaced with 4310.The conclusion was changed to reflect the event of thrombosis and relatedness.The samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed 1 additional reocclusion complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study devices and to the av access circuit, but definitely related to the index procedure.Based on the instructions for use (ifu), the occurrence of reocclusion and/or thrombosis are inherent risks of any pta procedure, and have been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesions located in the cephalic vein outflow in the left upper arm.Approximately 4 months after the index procedure, the patient¿s target lesion were reportedly reoccluded.A revascularization was performed via percutaneous angioplasty (pta) and the hcp deemed it was successful.Approximately 6 months after the index procedure, the patient's target lesion was reportedly reoccluded again.A second revascularization was performed via pta and the hcp deemed it successful.Approximately 9 months after the index procedure, a thrombosis was present in the av access site.The hcp abandoned the access site and placed a temporary catheter in the right arm.The investigator assessed that the event was possibly related to the study devices and to the av access circuit, but definitely related to the index procedure.The samples were discarded by the user facility and are not available for evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2018-00087.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7436727
Report Number3006513822-2018-00088
Device Sequence Number1094565
Product Code ONU
UDI-Device Identifier00801741122873
UDI-Public(01)00801741122873
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number9004
Device Catalogue Number9090475600060
Device Lot NumberGFBT3717
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight71